Alert archive / Virginia / Wind Advisories in 2025

Wind Advisory 18, NWS Blacksburg, VA

December 18, 202520 counties in Virginia; 4 counties in West Virginia; Surry County, Wilkes County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Dec 18, 2025, 2:00 AM EST for 20 counties in Virginia; 4 counties in West Virginia; Surry County, Wilkes County, North Carolina. It took effect at Dec 19, 2025, 7:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2025, 2:00 AM EST (07:00 UTC)
In effect from
Dec 19, 2025, 7:00 AM EST
Expired
Dec 19, 2025, 10:00 PM EST
In force
15 hr
Issued by
NWS Blacksburg, VA
All 26 counties

Surry County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, City of Radford, VA, Craig County, VA, Franklin County, VA, Giles County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 34 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 7.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2025-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2025-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS71 KRNK 180700
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
200 AM EST Thu Dec 18 2025

VAZ007-009>014-018>020-023-024-WVZ042>044-507-508-181700-
/O.NEW.KRNK.WI.Y.0018.251219T1200Z-251220T0000Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of Hinton, Flat Top, Lexington, Clifton
Forge, Marion, Covington, Lewisburg, Tazewell, Wytheville,
Quinwood, Radford, Pearisburg, Duo, Fincastle, Buena Vista,
Union, Alderson, Hix, Blacksburg, Pulaski, Rainelle, Hot Springs,
New Castle, White Sulphur Springs, Bluefield, and Bland
200 AM EST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Portions of southwest and west central Virginia and 
  southeast West Virginia.

* WHEN...From 7 AM to 7 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

NCZ001-002-018-VAZ015>017-022-181700-
/O.NEW.KRNK.HW.A.0002.251219T1200Z-251220T0000Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of Roanoke, West Jefferson, Sparta, Salem,
Volney, Independence, Galax, Floyd, Boone, Whitetop, and
Troutdale
200 AM EST Thu Dec 18 2025

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 58 mph possible.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, Grayson, and Roanoke 
  Counties.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Fasten loose objects or shelter objects in a safe location prior to 
the onset of winds.

&&

$$

SH
4 follow-up statements
035 
WWUS71 KRNK 181743
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1243 PM EST Thu Dec 18 2025

NCZ001-002-018-VAZ015>017-022-190245-
/O.UPG.KRNK.HW.A.0002.251219T1200Z-251220T0000Z/
/O.NEW.KRNK.HW.W.0003.251219T1200Z-251220T0300Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of Floyd, Salem, West Jefferson, Sparta,
Independence, Troutdale, Roanoke, Whitetop, Galax, Boone, and
Volney
1243 PM EST Thu Dec 18 2025

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, Grayson, and Roanoke 
  Counties.

* WHEN...From 7 AM to 10 PM EST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs, and downed power lines. Use 
caution if you must drive.

&&

$$

NCZ003-019-VAZ032>035-190245-
/O.EXB.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/
Surry-Wilkes-Patrick-Franklin-Bedford-Amherst-
Including the cities of Stuart, Wilkesboro, Rocky Mount, Bedford,
Amherst, and Dobson
1243 PM EST Thu Dec 18 2025

...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph possible.

* WHERE...In North Carolina, Surry and Wilkes Counties. In Virginia, 
  Amherst, Bedford, Patrick, and Franklin Counties.

* WHEN...From 7 AM to 10 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

VAZ007-009>014-018>020-023-024-WVZ042>044-507-508-190245-
/O.EXT.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of Marion, Wytheville, Alderson, Quinwood,
White Sulphur Springs, Hot Springs, New Castle, Radford,
Lexington, Pulaski, Tazewell, Covington, Lewisburg, Flat Top,
Hinton, Pearisburg, Hix, Buena Vista, Rainelle, Bluefield, Bland,
Fincastle, Blacksburg, Union, Duo, and Clifton Forge
1243 PM EST Thu Dec 18 2025

...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph possible.

* WHERE...Portions of southwest and west central Virginia and 
  southeast West Virginia.

* WHEN...From 7 AM to 10 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

BMG
031 
WWUS71 KRNK 190139
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
839 PM EST Thu Dec 18 2025

NCZ001-002-018-VAZ015>017-022-191300-
/O.CON.KRNK.HW.W.0003.251219T1200Z-251220T0300Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of Salem, Boone, Independence, Sparta,
Volney, Galax, Floyd, Whitetop, West Jefferson, Roanoke, and
Troutdale
839 PM EST Thu Dec 18 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM EST 
FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, Grayson, and Roanoke 
  Counties.

* WHEN...From 7 AM to 10 PM EST Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris, tree limbs, and downed power lines. Use 
caution if you must drive.

&&

$$

NCZ003-019-VAZ032>035-191300-
/O.CON.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/
Surry-Wilkes-Patrick-Franklin-Bedford-Amherst-
Including the cities of Stuart, Rocky Mount, Bedford, Amherst,
Wilkesboro, and Dobson
839 PM EST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 45 mph possible.

* WHERE...In North Carolina, Surry and Wilkes Counties. In Virginia, 
  Amherst, Bedford, Patrick, and Franklin Counties.

* WHEN...From 7 AM to 10 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

VAZ007-009>014-018>020-023-024-WVZ042>044-507-508-191300-
/O.CON.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of Rainelle, Radford, Hot Springs, Duo,
Alderson, Bland, Clifton Forge, Pulaski, Blacksburg, Union,
Marion, Quinwood, Hinton, Fincastle, Wytheville, Hix, Buena
Vista, Bluefield, Lexington, Lewisburg, White Sulphur Springs,
Flat Top, New Castle, Tazewell, Pearisburg, and Covington
839 PM EST Thu Dec 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph possible.

* WHERE...Portions of southwest and west central Virginia and 
  southeast West Virginia.

* WHEN...From 7 AM to 10 PM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

EB
596 
WWUS71 KRNK 190916
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
416 AM EST Fri Dec 19 2025

NCZ001-002-018-VAZ015>017-022-200300-
/O.CON.KRNK.HW.W.0003.251219T1200Z-251220T0300Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of Whitetop, Roanoke, Sparta, Independence,
Troutdale, Floyd, West Jefferson, Galax, Salem, Boone, and Volney
416 AM EST Fri Dec 19 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph expected.

* WHERE...In North Carolina, Alleghany NC, Ashe, and Watauga 
  Counties. In Virginia, Carroll, Floyd, Grayson, and Roanoke 
  Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ003-019-VAZ032>035-200300-
/O.CON.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/
Surry-Wilkes-Patrick-Franklin-Bedford-Amherst-
Including the cities of Dobson, Amherst, Bedford, Rocky Mount,
Stuart, and Wilkesboro
416 AM EST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...In North Carolina, Surry and Wilkes Counties. In Virginia, 
  Amherst, Bedford, Patrick, and Franklin Counties.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

VAZ007-009>014-018>020-023-024-WVZ042>044-507-508-200300-
/O.CON.KRNK.WI.Y.0018.251219T1200Z-251220T0300Z/
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of Rainelle, New Castle, Wytheville, White
Sulphur Springs, Quinwood, Fincastle, Bland, Bluefield,
Blacksburg, Flat Top, Tazewell, Covington, Union, Marion, Hot
Springs, Clifton Forge, Lexington, Lewisburg, Buena Vista,
Radford, Pulaski, Pearisburg, Hix, Duo, Alderson, and Hinton
416 AM EST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected.

* WHERE...Portions of southwest and west central Virginia and 
  southeast West Virginia.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SH
114 
WWUS71 KRNK 200303
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1003 PM EST Fri Dec 19 2025

NCZ001-002-018-VAZ015>017-022-200415-
/O.EXP.KRNK.HW.W.0003.000000T0000Z-251220T0300Z/
Ashe-Alleghany NC-Watauga-Grayson-Carroll-Floyd-Roanoke-
Including the cities of Salem, Troutdale, Roanoke, Boone, Volney,
Floyd, Independence, West Jefferson, Galax, Sparta, and Whitetop
1003 PM EST Fri Dec 19 2025

...HIGH WIND WARNING HAS EXPIRED...

The high wind threat has ended. Winds are expected to gradually 
subside overnight.

$$

NCZ003-019-VAZ007-009>014-018>020-023-024-032>035-WVZ042>044-507-508-
200415-
/O.EXP.KRNK.WI.Y.0018.000000T0000Z-251220T0300Z/
Surry-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-Western
Greenbrier-
Including the cities of Tazewell, Blacksburg, Bland, Bedford,
Flat Top, Rainelle, Fincastle, Alderson, Hinton, Marion,
Bluefield, Amherst, Rocky Mount, White Sulphur Springs,
Wytheville, Clifton Forge, Hot Springs, Wilkesboro, Lexington,
Hix, Lewisburg, Duo, Pulaski, Stuart, Dobson, Pearisburg,
Quinwood, Buena Vista, Union, Radford, Covington, and New Castle
1003 PM EST Fri Dec 19 2025

...WIND ADVISORY HAS EXPIRED...

The high wind threat has ended. Winds are expected to gradually 
subside overnight.

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 7:31 PM EST, 6 hours 29 minutes earlier.

Area forecast discussion, Dec 17, 7:31 PM EST, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
731 PM EST Wed Dec 17 2025

.SYNOPSIS...
High pressure over the southeast will continue to bring dry
weather through tomorrow morning. A strong front will approach
from the west on Thursday afternoon, resulting in the next
chance of precipitation for the region. A brief cool down behind
the front on Friday, will be followed by warmer conditions into
the weekend and early next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 730 PM EST Wednesday...

No major changes were made to the forecast this evening. Some
temperature adjustments were made, and will continued to be
monitored as cloud cover has kept locations east of the Blue
Ridge slightly warmer than guidance. A slower cool down in
temperatures this evening was introduced to the forecast to
account for this. No other changes were made to the forecast at
this time.

Previous Discussion:

Key Messages:

1. Dry conditions are expected through Thursday morning.

2. Rain will begin to arrive as early as Thursday afternoon as
a cold front moves east.

Will begin to lose the influence of high pressure overhead as it
shifts east over the Atlantic tonight. In-situ wedging to
continue through Thursday morning, with the main cold front
remaining just to the west through Thursday evening.

Will see showers begin to develop by Thursday afternoon as
moisture is drawn northward from the Atlantic and Gulf. Most of
this rain will be along and east of the Blue Ridge through
Thursday evening. Lighter rain west of the Blue Ridge until the
main front arrives, bringing with it a line of rain with heavier
downpours.

Although the region is mostly cloudy this afternoon, increasing
warm air advection from the southwest has resulted in
temperatures warming into the 40s and low 50s. Will see a
couple more hours of warming, but then temperatures will fall
back into the 20s and 30s overnight. Increasing low level jet
ahead of the front will cause winds to gradually increase
throughout Thursday, especially on favored ridges across far SW
Virginia and SE West Virginia. Gusts in the 20 MPH to low 30 MPH
range will be possible.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 100 PM EST Wednesday...

Key Messages:

1. Cold front will cross the region on Thursday night, through
Friday morning.

2. Strong wind gusts will develop across the mountain ridges on
Friday morning in the wake of the cold front's passage.

3. Dry high pressure will pass overhead on Saturday, making for
abundant sunshine and temperatures near to slightly above
normal.

The brunt of the rainfall is forecast to fall Thursday night,
and occur east of the Blue Ridge, particularly along & east of
Highway 29, due to a surge of moisture arriving from the south.
And while confidence is high that the entire area will receive
rainfall, totals are still in question. Rainfall amounts east of
the Blue Ridge are most likely to range from 0.5" to 0.60"
where moisture is most abundant. For large portions of the
mountains however, lower totals are forecast, with a 60% to 70%
chance of these areas receiving at least 0.25". While the
occasional rumble of thunder cannot be completely ruled out, the
chances of thunderstorms occurring anywhere within the service
area are very low.

The cold front will pass rapidly across the mountains shortly
after midnight Friday, with rainfall diminishing through dawn as
dry and cool high pressure approaches. Winds speeds will
increase through the remainder of the night once the winds shift
from the northwest, with gusts along the higher mountain ridges
ranging from 35 mph to locally 50 mph by late morning, before
speeds gradually settle down Friday night. The cooler air will
cause residual rain showers to change to snow showers, which may
persist into late afternoon along the ridges of southeast West
Virginia. Any snowfall totals are forecast to be modest given
very limited remaining moisture to work with.

High pressure will arrive Friday night and remain settled
across our region through Saturday night, maintaining generally
dry conditions. Given increased sunshine on Saturday as high
pressure passes overhead, afternoon temperatures will be near to
slightly above normal for the second half of December.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 1200 PM EST Wednesday...

Key Messages:

1. Scattered showers Tuesday, highest chances in the mountains.
Otherwise, dry for most.

2. Temperatures above normal.

A weak 500mb over the eastern US will pull away from the area
Sunday, dragging a cold front farther east towards the Atlantic
Coast, with upper flow turning west-northwesterly. A strong ridge
will build over the south central US for the beginning of the week,
strengthening the northwesterly downstream flow over the
Appalachians, which will keep temperatures slightly cooler for
Monday. The ridge will move eastward with time, becoming more
centered over the Gulf through the long term forecast period, with
its influence increasing over the local forecast area, and prompting
an increasing trend in temperatures. At the surface, high pressure
moves into the area from the west Sunday, and moves across the area
through the first half of the week. A low pressure system looks to
develop in the northern Plains, and track east towards the Great
Lakes towards the midweek time frame, pushing the high over the Mid
Atlantic offshore. Return flow around the high and southwesterly
flow ahead of the cold front associated with the low will draw
moisture northward into the area, as well as warmer air, and so will
see increasing chances for rain Tuesday into Wednesday.

Temperatures will be mostly above normal through the first half of
the work week, between 5 to 10 degrees above seasonal norms. Highs
will be in the 40s and 50s, nearly touching 60 in some places in the
NC Piedmont by Wednesday. Lows will be coldest Monday morning, in
the 20s for most, but trending steadily warmer, in the mid to upper
30s by Wednesday, which is about 10 to 15 degrees above normal for
this time of year.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 700 PM EST Wednesday...

VFR conditions are expected to prevail through the overnight
hours, and through mid day on Thursday before MVFR to IFR CIGs
move into the region from the south around 17 UTC for DAN, 18
UTC for ROA, BCB, BLF, and LYH, and 19 UTC for LWB. These lower
CIGs are expected to be accompanied by rain showers at first,
that look to transition to more widespread rainfall by the late
afternoon and early evening hours for terminals along and east
of the Blue Ridge. This area of rain showers looks to also have
some LLWS associated with it as 50-60 knot 850mb LLJ is expected
to develop along and east of the Blue Ridge Thursday afternoon
and evening. This may lead to some turbulence for all terminals
tomorrow. BLF does also look to become gusty as southeast winds
look to persist through the mid morning and afternoon hours.
Stronger wind gusts look to push into the region beyond 00 UTC
as a cold front pushes through the region late Thursday into
Friday morning.

.EXTENDED AVIATION OUTLOOK...

Rain chances increase areawide Thursday night with the approach
and passage of a cold front, which could bring sub- VFR
cigs/vsbys, with rain/snow showers Thursday night. Lingering
sub- VFR Friday in the mountains with VFR east, becoming VFR
Saturday areawide. Strong winds are anticipated Friday as well,
behind the frontal passage Thursday. The weekend looks dry, but
increasing clouds are likely.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...BMG
NEAR TERM...BMG/EB
SHORT TERM...BMG
LONG TERM...AS
AVIATION...BMG
Hazardous weather outlook, Dec 17, 7:34 PM EST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
734 PM EST Wed Dec 17 2025

NCZ003>006-019-020-VAZ032>035-043>047-058-059-190045-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
734 PM EST Wed Dec 17 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-190045-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
734 PM EST Wed Dec 17 2025

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Wind gusts between 40 and 50 mph are expected on Friday across the
higher elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:00 AM ESTHigh Wind WatchRNKCarroll, Floyd, Grayson, Roanoke, City of Galax, City of Roanoke and 1 more11 hr
Dec 18, 12:43 PM ESTHigh Wind WarningRNKCarroll, Floyd, Grayson, Roanoke, City of Galax, City of Roanoke and 1 more33 hr

Nearby

Wind Advisories in Virginia, 2025Wind Advisories in West Virginia, 2025Wind Advisories in North Carolina, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.